Alert archive / Indiana / Flash Flood Warnings in 2009

Flash Flood Warning 2, NWS Chicago, IL

March 10, 2009Benton County, Jasper County, Newton County, Indiana; Ford County, Iroquois County, Illinois

NWS Chicago, IL issued this flash flood warning at Mar 10, 2009, 10:43 PM EDT for Benton County, Jasper County, Newton County, Indiana; Ford County, Iroquois County, Illinois. It was in force for 8 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 10, 2009, 10:43 PM EDT (02:43 UTC)
Expired
Mar 11, 2009, 6:30 AM EDT
In force
8 hr
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Flood severity
None

Counties Ford County, IL, Iroquois County, IL, Benton County, IN, Jasper County, IN, Newton County, IN

The radar

The Chicago radar (KLOT), 110 km from the middle of the area, began a volume at 02:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 10, 11:21 PM EDTHEAVY RAIN 1.45Remington, INRAINFALL OF 1.45 INCHES IN THE PAST 3.5 HOURS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 2.7 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2009-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 65 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2009-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -53 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
65 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
561 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
-53 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLOT 110243
FFWLOT
ILC053-075-INC007-073-111-111030-
/O.NEW.KLOT.FF.W.0002.090311T0243Z-090311T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
943 PM CDT TUE MAR 10 2009

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN FORD COUNTY IN EAST CENTRAL ILLINOIS...
  SOUTHEASTERN IROQUOIS COUNTY IN EAST CENTRAL ILLINOIS...
  BENTON COUNTY IN NORTHWEST INDIANA...
  JASPER COUNTY IN NORTHWEST INDIANA...
  NEWTON COUNTY IN NORTHWEST INDIANA...

* UNTIL 530 AM CDT WEDNESDAY...630 AM EDT WEDNESDAY...

* AT 936 PM CDT...BENTON COUNTY EMERGENCY MANAGEMENT REPORTED A      
  STORM TOTAL OF 3.1 INCHES OF RAINFALL WITH 1.5 INCHES OF RAIN 
  IN THE PAST 3 HOURS. FLOWING WATER HAS BEEN REPORTED OVER SEVERAL 
  ROADS. SUGAR CREEK IS OVER ITS BANKS IN BENTON AND IROQUOIS 
  COUNTIES AND RISING RAPIDLY. A TRAILER PARK IS BEING EVACUATED 
  SOUTH OF REMINGTON DUE TO RISING FLOOD WATERS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LOCHIEL...
  FAIR OAKS...GIFFORD...MOODY...SURREY...PLEASANT RIDGE...HANGING
  GROVE...MCCOYSBURG...ENOS...BEAVER CITY...PERCY JUNCTION...
  PERKINS...FORESMAN...WADENA...RAUB...WATSEKA...SHELDON...
  RENSSELAER...REMINGTON...MOROCCO...KENTLAND...GOODLAND...EARL
  PARK...COLLEGEVILLE AND BROOK.

THE HEAVY RAIN HAS ENDED BUT A FEW LIGHT RAIN SHOWERS WILL BE 
POSSIBLE THROUGH MIDNIGHT.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
PEOPLE ALONG CREEKS AND STREAMS SHOULD TAKE IMMEDIATE ACTION TO
PROTECT LIFE AND PROPERTY. DO NOT DRIVE ACROSS FLOODED ROADS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS MORE DIFFICULT TO SEE
WATER ON THE ROAD OR JUDGE HOW DEEP IT IS.

LAT...LON 4091 8698 4084 8697 4084 8709 4047 8711
      4049 8792 4040 8795 4039 8828 4084 8786
      4103 8748 4118 8691 4092 8692

$$
4 follow-up statements
000 
WGUS73 KLOT 110344
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1044 PM CDT TUE MAR 10 2009

ILC053-075-INC007-073-111-111030-
/O.CON.KLOT.FF.W.0002.000000T0000Z-090311T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FORD IL-IROQUOIS IL-NEWTON IN-JASPER IN-BENTON IN-
1044 PM CDT TUE MAR 10 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 AM CDT
WEDNESDAY...630 AM EDT WEDNESDAY...FOR BENTON...JASPER...NEWTON...
SOUTHEASTERN IROQUOIS AND SOUTHEASTERN FORD COUNTIES...

AT 1040 PM CDT...A FEW RAIN SHOWERS WERE EXITING BENTON COUNTY. NO 
ADDITIONAL RAINFALL IS EXPECTED OVERNIGHT.

EARLIER THIS EVENING...EMERGENCY MANAGEMENT REPORTED NUMEROUS ROADS 
FLOODED...SOME WITH FLOWING WATER SEVERAL INCHES DEEP. A TRAILER 
PARK WAS BEING EVACUATED JUST SOUTH OF REMINGTON. RAINFALL AMOUNTS 
OF 1 TO 2 INCHES HAVE BEEN REPORTED THIS EVENING. WATER LEVELS WILL 
CONTINUE TO RISE ON CREEKS...STREAMS AND RIVERS OVERNIGHT.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
PEOPLE ALONG CREEKS AND STREAMS SHOULD TAKE IMMEDIATE ACTION TO
PROTECT LIFE AND PROPERTY. DO NOT DRIVE ACROSS FLOODED ROADS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS MORE DIFFICULT TO SEE
WATER ON THE ROAD OR JUDGE HOW DEEP IT IS.

LAT...LON 4091 8698 4084 8697 4084 8709 4047 8711
      4049 8792 4040 8795 4039 8828 4084 8786
      4103 8748 4118 8691 4092 8692

$$
000 
WGUS73 KLOT 110610
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
110 AM CDT WED MAR 11 2009

ILC053-075-INC007-073-111-111030-
/O.CON.KLOT.FF.W.0002.000000T0000Z-090311T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FORD IL-IROQUOIS IL-NEWTON IN-JASPER IN-BENTON IN-
110 AM CDT WED MAR 11 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 AM CDT FOR 
BENTON...JASPER...NEWTON...SOUTHEASTERN IROQUOIS AND
SOUTHEASTERN FORD COUNTIES...

AT 1256 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THE RAIN HAS MOVED OUT OF THE AREA. RUNOFF FROM THE HEAVY RAIN 
CONTINUES AND FLASH FLOODING OF CREEKS...STREAMS AND LOW LYING AREAS 
WILL CONTINUE THROUGH THE NIGHT. 

PERSONS TRAVELING OVERNIGHT SHOULD BE PARTICULARLY ALERT FOR THE 
POSSIBILITY OF FLOODED ROADWAYS. IF YOU ENCOUNTER A ROADWAY WITH 
WATER OVER IT...TURN AROUND AND FIND AN ALTERNATIVE ROUTE. 

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
PEOPLE ALONG CREEKS AND STREAMS SHOULD TAKE IMMEDIATE ACTION TO
PROTECT LIFE AND PROPERTY. DO NOT DRIVE ACROSS FLOODED ROADS.

LAT...LON 4091 8698 4084 8697 4084 8709 4047 8711
      4049 8792 4040 8795 4039 8828 4084 8786
      4103 8748 4118 8691 4092 8692

$$

IZZI
000 
WGUS73 KLOT 110955
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
455 AM CDT WED MAR 11 2009

ILC053-075-INC007-073-111-111030-
/O.CON.KLOT.FF.W.0002.000000T0000Z-090311T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FORD IL-IROQUOIS IL-NEWTON IN-JASPER IN-BENTON IN-
455 AM CDT WED MAR 11 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 AM CDT/630 AM
EDT/ FOR BENTON...JASPER...NEWTON...SOUTHEASTERN IROQUOIS AND
SOUTHEASTERN FORD COUNTIES...

ALTHOUGH RAINFALL HAS ENDED...FLOODING WILL CONTINUE AS RUNOFF FROM 
THE HEAVY RAIN CONTINUES TO CAUSE FLASH FLOODING OF CREEKS...STREAMS 
AND LOW LYING AREAS. 

PERSONS TRAVELING EARLY THIS MORNING SHOULD BE PARTICULARLY ALERT 
FOR THE POSSIBILITY OF FLOODED ROADWAYS. IF YOU ENCOUNTER A ROADWAY 
WITH WATER OVER IT...TURN AROUND AND FIND AN ALTERNATIVE ROUTE. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS MORE DIFFICULT TO SEE
WATER ON THE ROAD OR JUDGE HOW DEEP IT IS.

LAT...LON 4091 8698 4084 8697 4084 8709 4047 8711
      4049 8792 4040 8795 4039 8828 4084 8786
      4103 8748 4118 8691 4092 8692

$$

IZZI
000 
WGUS73 KLOT 111026
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
526 AM CDT WED MAR 11 2009

ILC053-075-INC007-073-111-111034-
/O.EXP.KLOT.FF.W.0002.000000T0000Z-090311T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FORD IL-IROQUOIS IL-NEWTON IN-JASPER IN-BENTON IN-
526 AM CDT WED MAR 11 2009

...THE FLASH FLOOD WARNING WILL EXPIRE AT 530 AM CDT/630 AM EDT/ FOR
BENTON...JASPER...NEWTON...SOUTHEASTERN IROQUOIS AND SOUTHEASTERN
FORD COUNTIES...

RAINFALL HAS CEASED SINCE LATE TUESDAY EVENING AND NO FURTHER RAIN 
IS EXPECTED TODAY.  SINCE AN AREAL FLOOD WARNING REMAINS IN EFFECT 
UNTIL 2PM CDT WEDNESDAY FOR THESE COUNTIES...THE FLASH FLOOD WARNING 
WILL BE ALLOWED TO EXPIRE.

LAT...LON 4091 8698 4084 8697 4084 8709 4047 8711
      4049 8792 4040 8795 4039 8828 4084 8786
      4103 8748 4118 8691 4092 8692

$$

HALBACH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Mar 10, 7:45 PM EDT, 2 hours 58 minutes earlier.

Area forecast discussion, Mar 10, 7:45 PM EDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
645 PM CDT TUE MAR 10 2009

.DISCUSSION...
301 PM CDT

SFC LOW PRESSURE CENTER NOW LOCATED OVR NERN IA...TO W OF
DBQ...WILL CONTINUE TO DEEPEN THIS EVENING AS IT UNDERGOES
OCCLUSION PROCESS. AS THIS OCCURS...MID LVL DRYING INDICATED ON
LATEST WATER VAPOR IMAGERY IS EXPECTED TO SPREAD/SHIFT EWD INTO
UPR MIDWEST THIS EVENING. AS A RESULT...HAVE GONE WITH DRY
FORECAST FOR FAR NWRN PORTION OF FA. HOWEVER...FAVOR MAV POPS
ELSEWHERE WITH AT LEAST CHC MENTION OF SHWRS/ISOL TSTMS. LATEST
VIS IMAGERY DOES SHOW SOME SHALLOW TOPPED CONVECTION TRYING TO GET
GOING OVER EXTREME SERN IA...AND IN AREA OF VERY STRONG DYNAMICS
OVER NWRN WI. EXPECT THIS TREND TO CONTINUE THIS EVENING AS
ISALLOBARIC FIELD STRENGTHENS AND AIDS IN FORCING CONVECTION ALONG
COLD FRONT AS IT ACCELERATES EWD ACROSS IL EARLY THIS EVENING.
BETTER SHOWER/TSTM THREAT STILL LOOKS LIKE IT WILL BE GENERALLY
EAST OF I-55 GIVEN POSITION AND MOVEMENT OF SFC LOW...BETTER
PROXIMITY TO CONTINUED LLVL FORCING AND SOMEWHAT MORE
FAVORABLE...ABLEIT WEAK...INSTABILITY. DESPITE REMOVAL FROM SLIGHT
RISK AREA...STILL WOULD NOT BE SURPRISED TO SEE AN ISOLATED 60 MPH
GUST OR TWO AS BKN LINE OF SHWRS/POSSIBLE TSTMS MOVES THROUGH
DURING NEXT SEVERAL HRS. ACARS SOUNDING TAKEN AT 1930Z INDIACTED
WINDS IN EXCESS OF 50 KTS AS LOW AS 3 THSD FEET SO AGAIN...EXPECT
THAT SOME MODEST DOWNDRAFTS MAY BE ABLE TO EEK OUT A 60 MPH GUST
HERE OR THERE.

COLD FROPA EXPECTED TO MOVE INTO N CNTRL IL...W OF I-39 AROUND 6
PM...REACH CHICAGO ABOUT 8...AND CLEAR NWRN INDIANA BY 10 PM CDT.
THIS WILL END PCPN THREAT ALTOGETHER...BUT WILL SIGNAL ONSET OF
WIND ADVSRY CONDITIONS. AS CYCLONE CONTINUES THROUGH ITS EARLY
OCCLUSION PROCESS...ISALLOBARIC RISE/FALL AXIS TO REMAIN OVER
FA...AS REGION OF INCREASING PRESSURE RISES OVER KS SPREADS NEWD
OVER IL/IN TONIGHT. THIS...COMBINED WITH STRONG LLVL COLD
ADVECTION AND TIGHTENING SFC PRESSURE GRADIENT PLACES AREA IN
FAVORABLE LOCATION FOR WINDOW RATTLING WEST WINDS OVERNIGHT INTO
WEDNESDAY MORNING. THEREFORE WILL KEEP WIND ADVISORY GOING AS IS.
THIS...COMBINED WITH 35 DEG TEMP DROP OVERNIGHT WILL ADD TO
UNPLEASANTRY.

LARGE POLAR HIGH PRESSURE BUILDING ACROSS SRN ALBERTA/SASKATCHEWAN
WILL TAKE A FEW DAYS TO SETTLE SEWD ACROSS UPR MS VLY AND
EVENTUALLY THE SRN GRTLKS REGION. THIS WILL RESULT IN SEVERAL DAYS
OF WELCOME DRY WX HEADING INTO WEEKEND...ALTHOUGH TEMPERATURES
WILL REMAIN WELL BELOW NORMAL. HOWEVER...WITH STRONGER EARLY MARCH
SUNSHINE...THIS AIR MASS SHOULD NOT HAVE THE BITE IT WOULD HAVE
HAD A FEW WEEKS AGO. (EQUINOX LESS THAN 2 WEEKS AWAY)

SOME QUESTION ABOUT CHC POPS SUN-MON TIME PERIOD. GFS SHOWS A
SERIES OF SHORT WAVES EJECTING NEWD ACROSS MIDWEST DURING THIS
TIME SO WILL GO WITH HPC EXTENDED GUIDANCE AND HAVE LO CHC POPS IN
ACROSS ENTIRE AREA DAYS 6-7.

MERZLOCK

&&

.AVIATION...

00Z TAFS...MAIN CONCERNS THIS EVENING INCLUDE FROPA TIMING...
STRENGTH OF WINDS BEHIND THE FRONT AND PRECIP TRENDS AHEAD OF THE
FRONT. COLD FRONT PUSHING EAST ACROSS NORTHWEST IL EARLY THIS
EVENING WITH A THIN LINE OF SHOWERS JUST AHEAD OF THE FRONT. LARGE
AREA OF RAIN ALONG WITH SOME EMBEDDED TS ACROSS FROM CENTRAL IL
WILL PUSH NORTHEAST INTO NORTHWEST INDIANA AHEAD OF THE COLD
FRONT. EXPECT PREVAILING LIGHT RAIN AT GYY/MDW WITH PERIOD OF
PRECIP AT DPA/ORD SHORTER. BEST INSTABILITY SUGGESTS CHANCE FOR
THUNDER WILL REMAIN SOUTH OF THE TERMINALS. PRECIP WILL END WITH
FROPA.

COLD FRONT SHOULD BE PASSING THROUGH RFD AT THE BEGINNING OF THE
PERIOD AND THEN ACROSS NORTHEAST IL AND NORTHWEST INDIANA BETWEEN
02Z AND 03Z. CIGS HAVE GENERALLY GONE VFR BUT THIS WILL BE SHORT
LIVED AS THEY LOWER BACK TO LOW MVFR IN THE NEXT FEW HRS. AREA OF
IFR BEHIND THE FRONT LOOKS LIKE IT MAY ROTATE NORTHEAST...WEST OF
THE TERMINALS. BUT AS COLDER AIR SPREADS ACROSS THE REGION...A
BRIEF PERIOD OF IFR CIGS IS POSSIBLE. BACK EDGE OF CLOUDS ACROSS
EASTERN NEBRASKA AND EASTERN KANSAS WILL MOVE NORTHEAST...REACHING
THE AREA BETWEEN 05Z-07Z. EXACT TIMING WILL NEED TO BE REFINED BUT
TREND AFTER MIDNIGHT WILL BE FOR CIGS TO SCATTER OUT WITH SKC
EXPECTED FOR THE REMAINDER OF THE PERIOD.

SOUTH/SOUTHWEST WINDS AHEAD OF THE COLD FRONT...GUSTING TO
20-25KTS WILL TURN WESTERLY BEHIND THE FRONT WITH GUSTS TO 35KTS.
SFC LOW MOVING NORTHEAST ACROSS THE WESTERN LAKES DOES/T START TO
SIGNIFICANTLY DEEPEN FOR A FEW MORE HRS THEN RAPIDLY DEEPENS OVER
THE NORTHERN LAKES OVERNIGHT. SO STRONGEST WINDS/GUSTS EXPECTED TO
BE FURTHER NORTH. WINDS SLOWLY TURN MORE WEST/NORTHWEST WEDNESDAY
WITH GUSTS TO 25KTS THRU THE AFTERNOON. CMS

&&

.MARINE...
200 PM CDT

LITTLE CHANGE TO THE GOING FORECAST WITH GALE TO STORM FORCE WINDS
EXPECTED FOR LAKE MICHIGAN. THE LOW PRESSURE CENTER OVER NERN IOWA
CONTINUES TO DEEPEN AS IT TRACKS TO THE NORTHEAST. THE LOW WILL
TAKE A MORE NNELY TRACK THRU WISCONSIN DURG THE EVENING AND THEN
TURN NELY OVERNIGHT. THE LOW IS EXPECTED TO RAPIDLY DEEPEN AS IT
TURNS NELY OVER LAKE SUPERIOR TONIGHT...AND COMBINED WITH HIGH
PRESSURE BUILDING DOWN THE NORTHERN PLAINS...WINDS WILL RAPIDLY
STRENGTHEN TO GALE FORCE FOR THE SOUTHERN HALF OF THE LAKE AND
STORM FORCE OVER THE NORTHERN HALF WHERE THE PRESSURE GRADIENT
WILL BE STRONGER AND COLD ADVECTION GREATER. FOLLOWING THE PASSAGE
OF THE ASSOCIATED COLD FRONT...TEMPERATURES WILL DROP INTO THE LOW
20S AND WHEN COMBINED WITH THE STRONG WINDS...SOME FREEZING SPRAY
WILL BE LIKELY.

WINDS WILL SIGNIFICANTLY WEAKEN OVER LAKE MICHIGAN WEDNESDAY NIGHT
AND THURSDAY AS THE HIGH PRESSURE BUILDS ACROSS THE LAKE.
CONDITIONS WILL REMAIN RELATIVELY QUIET AS THE HIGH CROSSES THE
LAKE.

KREIN

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...WIND ADVISORY...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-ILZ011-
     ILZ012-ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-ILZ022-ILZ023-
     ILZ032-ILZ033-ILZ039 UNTIL 7 AM WEDNESDAY.

IN...WIND ADVISORY...INZ001-INZ002-INZ010-INZ011-INZ019 UNTIL 7 AM
     WEDNESDAY.

LM...GALE WARNING...LMZ080-LMZ669-LMZ671-LMZ673-LMZ675-LMZ740-LMZ741-
     LMZ742-LMZ743-LMZ744-LMZ745-LMZ777-LMZ779-LMZ870-LMZ872-
     LMZ874-LMZ876-LMZ878 UNTIL 5 PM WEDNESDAY.

     STORM WARNING...LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-LMZ567-
     LMZ868 UNTIL 9 AM WEDNESDAY.

&&
Hazardous weather outlook, Mar 10, 4:57 PM EDT, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
357 PM CDT TUE MAR 10 2009

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
112100-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
357 PM CDT TUE MAR 10 2009 /457 PM EDT TUE MAR 10 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

 WEATHER HAZARDS EXPECTED:

  SCATTERED THUNDERSTORMS AND FLOODING.

  WIND GUSTS OF 40 TO 50 MPH.

 AREAS AFFECTED AND TIMING:

  FLOODING WILL CONTINUE TO AFFECT AREA RIVERS THROUGH TONIGHT.

  SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE EARLY THIS
  EVENING. THESE SHOWERS AND STORMS ARE NOT EXPECTED TO BE SEVERE
  DUE TO A LACK OF INSTABILITY...HOWEVER THERE COULD BE AN
  ISOLATED WIND GUST TO 60 MPH AS THESE MOVE THROUGH.

  STRONG...NON-THUNDERSTORM INDUCED WINDS WILL DEVELOP THIS
  EVENING ACROSS THE ENTIRE AREA...AND CONTINUE INTO EARLY
  WEDNESDAY.

 DISCUSSION:

  AN INTENSIFYING EARLY SPRING STORM SYSTEM WILL MOVE ACROSS THE
  UPPER MISSISSIPPI VALLEY THIS EVENING...AND CROSS CENTRAL LAKE
  SUPERIOR TONIGHT. A POWERFUL COLD FRONT WILL SWEEP FROM WEST TO
  EAST ACROSS THE AREA BETWEEN 5 AND 9 PM THIS EVENING. GIVEN VERY
  STRONG WINDS ALOFT...SOME OF THESE SHOWERS AND THUNDERSTORMS
  COULD PRODUCE AN ISOLATED WIND GUST TO 60 MPH.

  IN THE WAKE OF THE COLD FRONT...WINDS WILL TURN TO THE WEST
  AND GUST AS HIGH AS 50 MPH AT TIMES TONIGHT...WHILE TEMPERATURES
  PLUMMET INTO THE TEENS AND 20S.

 .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

  SOME CREEKS AND STREAMS WILL REMAIN FLOODED INTO WEDNESDAY OR
  THURSDAY...WITH MANY LARGER RIVERS REMAINING IN FLOOD THROUGH
  THE UPCOMING WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-112100-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
357 PM CDT TUE MAR 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ILLINOIS
NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE
WATERS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS EARLY THIS EVENING. ANY
SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON INTO EARLY THIS
EVENING COULD PRODUCE WIND GUSTS OVER 35 KNOTS.

GALE FORCE WINDS TO 45 KNOTS WILL DEVELOP TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

GALE FORCE WINDS TO 40 KNOTS ARE LIKELY WEDNESDAY...WITH
HAZARDOUS WINDS AND WAVES LINGERING INTO THURSDAY MORNING.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-112100-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
357 PM CDT TUE MAR 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE OPEN WATERS
OF LAKE MICHIGAN.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS THROUGH EARLY THIS EVENING.

STORM FORCE WINDS TO 50 KNOTS WILL DEVELOP OVER NORTHERN
PORTIONS OF THE LAKE TONIGHT...WITH GALES TO 45 KNOTS OVER
SOUTHERN PORTIONS.

FREEZING SPRAY IS LIKELY LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

STORM FORCE WINDS WILL DIMINISH TO GALES WEDNESDAY OVER NORTHERN
LAKE MICHIGAN...WITH GALES CONTINUING IN THE SOUTH.

FREEZING SPRAY IS LIKELY WEDNESDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

MERZLOCK

In the hours before

Local storm report, Mar 10, 10:06 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
906 PM CDT TUE MAR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0834 PM     HEAVY RAIN       KANKAKEE                41.12N 87.86W
03/10/2009  M1.81 INCH       KANKAKEE           IL   TRAINED SPOTTER

            STORM TOTAL.

0834 PM     FLOOD            KANKAKEE                41.12N 87.86W
03/10/2009                   KANKAKEE           IL   TRAINED SPOTTER

            DITCHES AND FIELDS FLOODED. STANDING WATER ON SOME ROADS.

0857 PM     HEAVY RAIN       PEOTONE                 41.33N 87.80W
03/10/2009  M1.78 INCH       WILL               IL   TRAINED SPOTTER

            STORM TOTAL.

&&

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 11:03 AM EDTSmall Craft AdvisoryLOT27 hr
Mar 11, 11:09 AM EDTRiver Flood WarningLOTIroquois, Kankakee4 days

Nearby

Flash Flood Warnings in Indiana, 2009Flash Flood Warnings in Illinois, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.